MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.2MM CROSS-CUT FISSURE CARBIDE BUR; BUR, DENTAL

STRYKER INSTRUMENTS-KALAMAZOO 1.2MM CROSS-CUT FISSURE CARBIDE BUR; BUR, DENTAL
Catalog Number 2296100212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that the bur broke during a molar removal.It was further reported that the broken piece was retrieved from the patient.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results indicate that the bur broke as a result of being incorrectly loaded into the attachment.The instructions for use (ifu) of handpieces associated with this device provides detailed instructions for loading the cutting accessories and warn the user against this type of use: "warning: make sure the safety line on the cutting accessory is not visible after the shield is installed.Failure to comply may allow the cutting accessory to eject from the handpiece or bend.The quality investigation is complete.

Brand Name
1.2MM CROSS-CUT FISSURE CARBIDE BUR
Common Device Name
BUR, DENTAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8629557
Report Number0001811755-2019-01775
Device Sequence Number2308346
Product Code EJL
UDI-Device Identifier04546540045874
UDI-Public04546540045874
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Catalogue Number2296100212
Device Lot Number17117017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1